Previous Thread
Next Thread
Print Thread
Page 2 of 2 1 2
Re: Enbrel injections
schmatcat #159921 10/23/09 04:31 PM
Joined: Aug 2009
Posts: 76
Registered Visitor
Offline
Registered Visitor
Joined: Aug 2009
Posts: 76
Wow, Schmatcat, that's terrific advice. Thanks for that post. I'm going to try these things and see how it turns out next injection!


The road goes ever on and on... may we all always walk in beauty.
Re: Enbrel injections
TraceyH #159923 10/23/09 04:32 PM
Joined: Sep 2007
Posts: 1,547
J
Registered Visitor
Offline
Registered Visitor
J
Joined: Sep 2007
Posts: 1,547
I was just thinking the same thing! Thanks for all the great info and ideas Schmatcat!

Jewelz

Re: Enbrel injections
TraceyH #159924 10/23/09 04:33 PM
Joined: Feb 2008
Posts: 41
S
Registered Visitor
Offline
Registered Visitor
S
Joined: Feb 2008
Posts: 41
Oh I'm so glad Tracey-

Good luck and I hope something helps!

Warmly,

Susan


Susan/Schmatcat

RA & PsA w/probable AS

Re: Enbrel injections
schmatcat #159928 10/23/09 05:13 PM
Joined: Nov 2007
Posts: 246
N
Registered Visitor
Offline
Registered Visitor
N
Joined: Nov 2007
Posts: 246
Hi Claire! I was on Enbrel for about 7 months and always injected into my thigh (too many stretch marks to use my stomach so was told I couldn't by Dr, nurse, and Specialty Pharmacy), anyway, and I always had the same reaction as your hubby. Red, swollen area that itched like crazy and would get hot after I itched it. Sometimes, I even would get so itchy at the injection site for days afterward that I would unzip my pants and scratch it like there was no tomorrow!! Now that sounds funny, but oh my gosh did it feel good to itch it, and my family would all just look at me like I was crazy! The reaction would be there for a good 4-6 days or so and be red, swollen, and itch all that time. As my Enbrel use went on, it got better and the reaction became less and less. I called my Dr and specialty pharmacy and they both said normal reactions and will get better in time as it did. I've now been on Humira (another TNF) for a year and a half that I also inject into my thighs in different areas (for my thighs, I do right high, left high, right low, left low and I mark it on the calendar so I know). I used to have the same type of reactions with Humira as well. Exact same with red, swollen, sometimes quite large area that itched really bad, but again like with the Enbrel, the reactions slowly went away after about 8 or 9 months and now I barely have any reaction at all. Right after the injection it is a little red, but goes away pretty fast, but never swollen or itchy anymore. If you want to show someone who would know like his Dr., have them check it out otherwise I would say it's part of the injections.

Kris

Re: Enbrel injections
norskegirl74 #160779 11/03/09 04:31 PM
Joined: Mar 2009
Posts: 7
B
Registered Visitor
Offline
Registered Visitor
B
Joined: Mar 2009
Posts: 7
Thank you everyone! This info has been a great help! I have sporadically read postings from time to time. I am not a great writer so I have been hesitant to post until today. I had some extra time which does not happen frequently enough. I had a similar reaction to my injection this week and was getting very nervous. It was my third injection but on the original leg although I went a few inches lower on my thigh. The enbrel has been working. I am not near so tired and worn out the pain is beginning to subside kind of like a heavy blanket being lifted. Slowly but steadily except yesterday. I awoke with a lot of pain but I had no covers and it got very cold. Fine today.Does anyone have varicose veins? I am scared about doing this wrong. I have alot of surface veins and am beginning to run out of space. I use the click pens. I know on the syringes they say to pull back to make sure you are not getting it into the bloodstream, how do you check when using the click pens? I haven't watched the video yet. Thank You!


Re: Enbrel injections
blueberry5 #160780 11/03/09 04:37 PM
Joined: Aug 2009
Posts: 263
M
Registered Visitor
Offline
Registered Visitor
M
Joined: Aug 2009
Posts: 263
As far as I know there is no way to check. I've hit veins or blood vessels 2 times in 15 shots. It left a big dark mark and was pretty unsightly. Other than that it did not cause any problems. My doc said the efficacy was not affected.

Congratulations! I'm so glad it is working for you! It's not working for me but I'm holding out hope for HUMIRA to be my miracle drug!
Have fun without all of that pain,

Amanda.


30 w/AS, Mom to Elijah (5 yrs old), Step mom to Caleb and Colby and happily partnered to Corey. Knee and chest pain since childhood, back pain since adolescence. Taking: Arava, provigil, oxycontin, prozac, restasis, trazodone and Remicade.
Re: Enbrel injections
MandaNeedsRelief #160802 11/04/09 12:43 AM
Joined: Aug 2008
Posts: 2,119
A
Registered Visitor
Offline
Registered Visitor
A
Joined: Aug 2008
Posts: 2,119
Oops, I use the syringe and don't pull back to see if I've hit a vein! LOL I know they say to do that, but my doctor also didn't seem too concerned that I don't. I've also hit a vein a couple of times, but all it does is give you a nasty looking bruise.

I've got varicose veins really bad in both my legs. Doctor that did my emg testing for my back was appalled at the blood he kept getting from hitting veins with the needles. That's one of the main reasons I inject into my stomach. The main reason is the stomach injections are SOOOOO much less painful!

Ann


Ann
HLAB27+
62 years old flexeril, tramadol, tramadol er, percocet, lidoderm patch, flector patch, voltaren gel + other meds for other conditions + lots of vitamins

Re: Enbrel injections
MandaNeedsRelief #167403 02/12/10 12:20 AM
Joined: Feb 2010
Posts: 4
L
Registered Visitor
Offline
Registered Visitor
L
Joined: Feb 2010
Posts: 4
Hi AManda,

I was just curious...do you take provigal for fatigue? I am sooo tired all the time and i think the Celebrex makes me even more sleepy and fatigued. I am flaring pretty bad right now and it's so hard to cope with the fatigue and pain. I have 4 kids and wish I couldbe active and engaged like I used to be. Thanks and Blessings, Ceci

Re: Enbrel injections
schmatcat #167430 02/12/10 05:12 PM
Joined: Apr 2005
Posts: 2,193
Likes: 1
M
Registered Visitor
Offline
Registered Visitor
M
Joined: Apr 2005
Posts: 2,193
Likes: 1
Have him talk to the doctor, who can judge the severity of the reaction. If the doctor thinks it's not a threat to his general well-being, he can probably take a Benadryl an hour before he injects to reduce the reaction. But he should discuss it with the doctor, because if it's that big and lasts that long, it could progress to a systemic reaction.

I had half-dollar sized injection-site hives from Enbrel the entire time I used it. I switched to Humira about 15 months ago (after Enbrel stopped working) and never had a reaction to it at all, not even a small one.

Ice for 10 minutes before, and off and on for an hour or so after, should also reduce the redness, itchiness, and swelling.

Good luck!

Last edited by Mary Beth; 02/12/10 05:12 PM.

46, diagnosed with AS in early 2005 and on TNF-blockers since then: They have been miracle drugs for me. On Enbrel from spring 2005 to Nov 2008. On Humira from Nov 2008 to present. Baclofen and OTC anti-inflammatories as needed.

"You must be the change you wish to see in the world." --Gandhi
Page 2 of 2 1 2

Moderated by  ElinAslanyan 

Link Copied to Clipboard
Powered by UBB.threads™ PHP Forum Software 7.7.4